IDEAS home Printed from https://ideas.repec.org/a/eee/stapro/v29y1996i3p229-232.html
   My bibliography  Save this article

Normality via conditional normality of linear forms

Author

Listed:
  • Kagan, Abram
  • Wesolowski, Jacek

Abstract

It is proved that if the conditional distribution of one linear form in two independent (not necessarily identically distributed) random variables given another is normal, then the variables are normal. The result complements a series of characterizations of normal distribution via different properties of linear forms: independence, linearity of regression plus homoscedasticity, equidistribution, conditional symmetry and normality. The method is different from previous ones and is based on properties of densities, not characteristic functions.

Suggested Citation

  • Kagan, Abram & Wesolowski, Jacek, 1996. "Normality via conditional normality of linear forms," Statistics & Probability Letters, Elsevier, vol. 29(3), pages 229-232, September.
  • Handle: RePEc:eee:stapro:v:29:y:1996:i:3:p:229-232
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/0167-7152(95)00177-8
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. E. Castillo & J. Galambos, 1989. "Conditional distributions and the bivariate normal distribution," Metrika: International Journal for Theoretical and Applied Statistics, Springer, vol. 36(1), pages 209-214, December.
    Full references (including those not matched with items on IDEAS)

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:29:y:1996:i:3:p:229-232. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.